MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Inflammation (1932); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Anxiety (2328); Eye Pain (4467)
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced severe pain and anxiety.After the surgery, the patient had sever pain and the next day, the doctor examined the patient and identified that intraocular pressure has increased.The physician then inserted that needles in the patient's eye to drain the fluid to reduce the intraocular pressure.The patient still had severe pain, blurred vision and vision impairment.The physician then prescribed a series of antibiotic, steroids and lubricants to reduce the patient's pain.The physician then suggested the patient to take a second opinion.The second physician suggested that the patient might be one of the 3 percent of the people whose eyes did not adapt to the lens.Hence the lens was explanted and replaced with another lens in a secondary procedure by the second physician.Additional information was received stating that the patient was also having some flashes, floaters and he was having some fluctuating vision and described symptoms consistent with dry eye syndrome which was possibly aggravated as a side effect of some post operative medication.The patient also had continued residual inflammation which might be the cause for the blurry vision.There were 2 files associated with this report.This is 1 of 2.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17815844
Report Number1119421-2023-01659
Device Sequence Number2440162
Product Code MFK
UDI-Device Identifier00380652429740
UDI-Public00380652429740
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.215
Device Lot Number15132070
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ NATURAL SINGLEPIECE IOL; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale